Kansas, 2019Flood and Hail in Kansas, June 1, 2019
June 1, 2019 · NWS ICT · 9 events in 3 counties and zones
Isolated severe storms developed over southeast Kansas on June 1st, 2019. Hail up to quarter size was reported with the storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe storms developed over southeast Kansas on June 1st, 2019. Hail up to quarter size was reported with the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 1, 1:49 PM CST, 2 hours earlier.
Area forecast discussion, Jun 1, 1:49 PM CST, 2 hours before
Area Forecast Discussion
National Weather Service Wichita KS
249 PM CDT Sat Jun 1 2019
.SHORT TERM...(This evening through Tuesday night)
Issued at 249 PM CDT Sat Jun 1 2019
Despite rather weak surface convergence, isolated to widely
scattered convection is still expected to develop by early this
evening along the southward sagging weak cold front as it moves
across southern Kansas. Initial updrafts will move into east
central Kansas with development further west into south central
Kansas, though perhaps more isolated initially with a large hail
risk. Rather modest low and mid-level flow should tend to favor
multi-cell clusters later this evening with a damaging wind
threat as storms push toward the Oklahoma border. Localized heavy
rainfall could also result in isolated flash flooding this
evening. Expect the bulk of convection to push south into northern
Oklahoma by late evening/overnight, though will keep modest
chances near the Oklahoma border. While we will maintain chances
for convection through early this week, it appears the better
chances/coverage may evolve during the late night and morning
hours, as the central high Plains will be favored for late day
convection with the mean westerly flow moving the storm
clusters/potential mesoscale systems across portions of the
forecast area. This looks especially so late Sunday night through
Monday morning as better moisture flux in the return southerly
flow should maintain convection moving into the area, perhaps
festering into midday Monday. A more northerly track may be
favored late Monday night across north central Kansas in concert
with the better moisture flux and elevated baroclinic zone.
Darmofal
.LONG TERM...(Wednesday through Saturday)
Issued at 249 PM CDT Sat Jun 1 2019
It still looks periodically wet and stormy for the mid-week
periods, as the upper trof/low over the northern Baja/southwest
CONUS moves eastward into the central/southern Plains by Wednesday
night/Thursday. There may be support developing for decreasing
precip chances by the end of the week, if trends continue to
move the upper low/trof eastward into the mid-Mississippi and
lower Ohio Valleys.
KED
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1207 PM CDT Sat Jun 1 2019
VFR conditions will prevail across central and southern Kansas as
a slow moving cold front sinks southward across the region.
Scattered thunderstorms could develop over southern Kansas for
later this afternoon and evening, therefore put some vicinity
storms for ICT and CNU sites. Otherwise winds will switch to the
north behind the front tonight and then more to a easterly
direction by Sunday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT 63 79 64 78 / 30 20 40 60
Hutchinson 61 78 62 78 / 20 20 40 50
Newton 61 77 62 76 / 20 10 40 60
ElDorado 61 78 62 77 / 20 10 30 50
Winfield-KWLD 62 79 63 78 / 40 20 40 60
Russell 58 77 61 79 / 10 20 40 50
Great Bend 60 77 61 80 / 20 20 50 50
Salina 59 79 61 79 / 10 10 30 50
McPherson 60 78 62 78 / 10 10 40 50
Coffeyville 63 81 63 78 / 40 20 30 50
Chanute 61 79 61 76 / 40 10 30 50
Iola 61 79 61 76 / 40 10 20 50
Parsons-KPPF 62 80 62 77 / 40 20 30 50
&&
.ICT WATCHES/WARNINGS/ADVISORIES...None.
&&
SHORT TERM...KED
LONG TERM...KED
AVIATION...CDJ
Hazardous weather outlook, Jun 1, 2:33 PM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
333 PM CDT Sat Jun 1 2019
KSZ032-033-047>053-067>072-082-083-091>096-098>100-022045-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
333 PM CDT Sat Jun 1 2019
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...Tonight
River flooding continues across portions of the area. Please
continue to monitor river warnings and statements for the latest
information.
Strong to severe thunderstorms are possible this evening across
south central and southeast Kansas. The storms will be capable of
half dollar size hail and damaging wind gusts of 60 to 70 mph.
Locally heavy rainfall can also be expected with the stronger
storms which may renew or aggravate flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
River flooding will continue this next week. Please continue to
monitor river warnings and statements for the latest information.
Periodic chances for thunderstorms will affect the region most of
next week with strong to severe storms possible. Heavy rainfall
could also renew or aggravate flooding as well.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is a remote possibility this evening across south
central and southeast Kansas.
&&
For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/
Event by event
7 hail, 1 flood, 1 thunderstorm wind. Local standard time, as filed.
Flood, Reno
- When
- June 1, 3:49 PM CST to 3:50 PM CST
- Where
- Reno County, 7.26 mi N of Hutchinson to 7.19 mi N of Hutchinson
- Cause
- Heavy Rain
- Deaths
- 0 direct, 1 indirect
- Reported by
- Broadcast Media
- Coordinates
- 38.174, -97.903
A gentleman was ejected from an ATV when he encountered a washed out section of road from heavy rains 5 to 6 days earlier. He landed in a puddle of water and the ATV then landed on top of him pinning him to the ground and under water causing him to drown.
The road in question did not have any flowing water at the time and was dry with a few residual puddles remaining.
Rainfall from several days earlier caused minor field flooding in which water ran from one field across the road into another field. The flow of water eroded portions of the road.
Hail, Allen
- When
- June 1, 4:47 PM CST
- Where
- Allen County, 1.49 mi NNW of Iola
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.940, -95.410
The reported was relayed by county dispatch.
Hail, Allen
- When
- June 1, 4:58 PM CST to 5:03 PM CST
- Where
- Allen County, 6.93 mi N of Iola
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.020, -95.390
Caller reported hail just under quarter size. It hailed for 5 minutes.
Hail, Allen
- When
- June 1, 6:08 PM CST
- Where
- Allen County, 1.49 mi NNE of Elsmore
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.800, -95.140
Reported was received via social media.
Hail, Allen
- When
- June 1, 6:25 PM CST
- Where
- Allen County, 0.55 mi E of Savonburg
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.750, -95.140
Hail, Neosho
- When
- June 1, 6:32 PM CST
- Where
- Neosho County, 3.5 mi N of Stark
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.730, -95.140
Hail, Allen
- When
- June 1, 6:34 PM CST
- Where
- Allen County, 0.55 mi E of Savonburg
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.750, -95.140
Hail, Neosho
- When
- June 1, 6:45 PM CST
- Where
- Neosho County, 0.88 mi NE of Stark
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.690, -95.140
Thunderstorm Wind, Neosho
- When
- June 1, 7:05 PM CST
- Where
- Neosho County, 0.88 mi NE of Stark
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.690, -95.140
Dime size hail also occurred with the severe wind gust.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Flood, Reno | 2019-06-01 | 52 | Male | Vehicle/Towed Trailer | Indirect |
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in South Dakota, June 1 to 30, 2019$617 million · 24 events
- Flooding in South Dakota, June 1 to 30, 2019$307 million · 26 events
- Flooding in Minnesota, June 1 to 30, 2019$132 million · 8 events
- Flooding in Iowa, June 1 to 30, 2019$22 million · 11 events
- Dense Fog in Indiana, June 1, 20191 death · 1 event
- Flooding in New York, June 1 to 30, 2019$7.1 million · 7 events
- Flooding in Arkansas, June 1 to 20, 2019$4.0 million · 10 events
- Flooding in Illinois, June 1 to 30, 2019$3.2 million · 9 events
- Flood in Ohio, June 1 to 30, 2019$2.0 million · 1 event
- Flooding in Missouri, June 1 to 30, 2019$1.6 million · 5 events
- Hail and Damaging Winds in Michigan, June 1, 2019$660,000 · 2.75 in hail · 7 events
- Flooding in Nebraska, June 1 to 30, 2019$580,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 855506, 835205, 835206, 835207, 835208, 835209, 835210, 835211, 835212.